Skin Care Talk banner

1 - 20 of 23 Posts

·
Registered
Joined
·
27 Posts
Discussion Starter · #1 ·
Hi there,

I am a young man (20yo) who is more than half-way done a course of Accutane treatment to rid my face of acne. Already, my acne is gone, and new breakouts almost never happen. There is redness however, and I don't like being so pale.

I use Complex 15 moisturizer... a very basic moisturizer with no oil or lanolin.

Can I mix "Jergens Daily Glow moisturizer for face" (a TINTED MOISTURIZER) with Complex 15 (MY DAILY MOISTURIZER) to dilute it before applying it?

Or are there conflicting ingredients that will create a chemical reaction?


I will post the ingredients of each below.

Thanks!
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #2 ·
INGREDIENTS OF JERGENS TINTED MOISTURIZER:

FOR FAIR TO MEDIUM SKIN TONES
ACTIVE INGREDIENTS: Octinoxate 6%, Oxybenzone 2%
OTHER INGREDIENTS: Aqua, Dihydroxyacetone, Glycerin, Aluminum Starch Octenylsuccinate, Glyceryl Stearate, Polyacrylamide, C12-15 Alkyl Benzoate, C13-14 Isoparaffin, Behenyl Alcohol, Dimethicone, Phenyl Trimethicone, PEG-100 Stearate, Tocopheryl Acetate, Steareth-2, Cetyl Alcohol, Xanthan Gum, Laureth-7, Citric Acid, Methylparaben, Propylparaben, DMDM Hydantoin, Parfum, Caramel, Erythrulose.

FOR MEDIUM TO TAN SKIN TONES
ACTIVE INGREDIENTS: Octinoxate 6%, Oxybenzone 2%
OTHER INGREDIENTS: Aqua, Dihydroxyacetone, Glycerin, Aluminum Starch Octenylsuccinate, C12-15 Alkyl Benzoate, C13-14 Isoparaffin, Glyceryl Stearate, Polyacrylamide, Behenyl Alcohol, Dimethicone, Phenyl Trimethicone, PEG-100 Stearate, Tocopheryl Acetate, Steareth-2, Cetyl Alcohol, Xanthan Gum, Laureth-7, Citric Acid, Methylparaben, Propylparaben, DMDM Hydantoin, Parfum, Caramel, Erythrulose.


INGREDIENTS OF COMPLEX 15 MOISTURIZER:

Water, Caprylic/Capric Triglyceride, Glycerin, Squalane, Glyceryl Stearate, Propylene Glycol, PEG-40 Stearate, Cetyl Alcohol, Dimethicone, Glycol Stearate, Myristyl Myristate, Stearic Acid, Carbomer, Magnesium Aluminum Silicate, Diazolidinyl Urea, Lecithin, Sodium Hydroxide, C10-30 Cholesterol/Lanosterol Esters, BHT, Tetrasodium EDTA
 

·
Administrator
Joined
·
33,857 Posts
Hi there,

I am a young man (20yo) who is more than half-way done a course of Accutane treatment to rid my face of acne. Already, my acne is gone, and new breakouts almost never happen. There is redness however, and I don't like being so pale.

I use Complex 15 moisturizer... a very basic moisturizer with no oil or lanolin.

Can I mix "Jergens Daily Glow moisturizer for face" (a TINTED MOISTURIZER) with Complex 15 (MY DAILY MOISTURIZER) to dilute it before applying it?

Or are there conflicting ingredients that will create a chemical reaction?


I will post the ingredients of each below.

Thanks!
No that is totally fine. I took Accutane too. How many mgs are you taking? And for how long will you be on it?
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #4 ·
And you are definitely (completely) sure about that? I don't want my face to explode LOL. And do you think I should switch to the darker shade of the tinted moisturizer because of the diluting?

I am on 80mg/day... very mild side effects though. I will be on it about 6 months in total. Done 3 so far.
 

·
Administrator
Joined
·
33,857 Posts
I am positive, it is fine. Nothing will happen. I was on it for 6 months too. Started out with 30 mg and got to where you are. My side effects were minor too. Chapped lips, nose, etc. It is totally worth taking, I will tell you that. I have been off since Jan and have YET to have a break out-


Wish I took it YEARS ago.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #6 ·
Ok good to know. Excited to have a bit of colour again this summer.

Accutane is definitely a great fix for some people
myself included apparently! I have a good dermatologist who really knows what he is doing which is a good feeling.
 

·
Administrator
Joined
·
33,857 Posts
And PS.

gymrat, since accutane are you able to use a light/oil-free tinted moisturizer or tanner without breaking out again?
Oh, I can wear crisco now and not break out!!! And yes, having a good derm is the key. Mine is awesome as well. Really ontop of his game.
 

·
Administrator
Joined
·
33,857 Posts
And PS.

gymrat, since accutane are you able to use a light/oil-free tinted moisturizer or tanner without breaking out again?
The only thing that took time was getting rid of the dry skin. I felt like a wrinkled mess. But I am 20 years (ouch) older than you. My skin now looks amazing. No break outs, no dryness, no scars, nothing. I did exfoliate and used good moisturizers to get it to the shape it is today. I also use BHA/AHA peels once a week. In the fall I am going to start my TCA peels again. I did these before Accutane, but you have to wait awhile once you are off Accutane to use any kind of peel.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #11 ·
Should I use the darker level of tinted moisturizer than I usually do, because I am diluting it?

Or does it make sense to continue with the current (medium) colour I use?
 

·
Administrator
Joined
·
33,857 Posts
Diluting it won't change the color that much. If you go darker, it will be too dark. If you like the color that it is now, keep it!!
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #14 ·
Does Accutane disable the effect of DHA (the tanning ingredient)?

Because Accutane makes people burn as opposed to tan.

I just want to make sure DHA (the active tanning ingredient in sunless tanners and tinted moisturizers) still works before using it.

 

·
Administrator
Joined
·
33,857 Posts
I used sunless tanning cream while I was taking Accutane and had no problem. Color took well.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #16 ·
I am using the darkest shade and it isn't taking as well as normally, strangely enough, but it's working.
I am very happy with this. No breakouts after four days of using it, of course diluting it with Complex 15.

The only irritation it causes is three tiny zits on my right upper cheek but that's because it's technically broken skin.

In other words, I am very happy with the results!

Gymrat, do you feel that a very fine-grain exfoliator scrub for sensitive skin like the Roche-Posay "Physiological Ultra-Fine Scrub" would be okay while on Accutane? Or will it make my face look all scratchy? I feel like if I am putting on tinted moisturizer I should be exfoliating.

But Accutane seems to increase skin turnover/redevelopment anyway, so maybe it's okay? The accutane is working well yet my face isn't super dry or anything so I figured maybe it's worth a try.
 

·
Administrator
Joined
·
33,857 Posts
I am using the darkest shade and it isn't taking as well as normally, strangely enough, but it's working.
I am very happy with this. No breakouts after four days of using it, of course diluting it with Complex 15.

The only irritation it causes is three tiny zits on my right upper cheek but that's because it's technically broken skin.

In other words, I am very happy with the results!

Gymrat, do you feel that a very fine-grain exfoliator scrub for sensitive skin like the Roche-Posay "Physiological Ultra-Fine Scrub" would be okay while on Accutane? Or will it make my face look all scratchy? I feel like if I am putting on tinted moisturizer I should be exfoliating.

But Accutane seems to increase skin turnover/redevelopment anyway, so maybe it's okay? The accutane is working well yet my face isn't super dry or anything so I figured maybe it's worth a try.
NO!! I say absolutely NO SCRUB of any kind while on Accutane, even up to 3 months after. Your face gets so thin and is extremely delicate while on Accutane. If you are on month 4, just wait until month 6. If you do have a break out and you try and pop one of those little boogers you will tear your skin off.

You say you are on 80mg right? Are you doing 40 in the Am and 40 in the PM?
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #18 ·
Thanks for the warning!

I am taking 80mg all at once at suppertime.

Should I not be applying tinted moisturizer when I am on Accutane at all then? Or is it okay if I do it (only a few days a week)? Is my skin shedding faster and that takes away the need to exfoliate? Or no?

Thanks for all your support!
 

·
Administrator
Joined
·
33,857 Posts
Thanks for the warning!

I am taking 80mg all at once at suppertime.

Should I not be applying tinted moisturizer when I am on Accutane at all then? Or is it okay if I do it (only a few days a week)? Is my skin shedding faster and that takes away the need to exfoliate? Or no?

Thanks for all your support!
Wow, you take 80mg all at once? My derm had me take half in the AM half in the PM. It all works the same I would imagine.

To be real honest worldinparallel, I tried my best NOT to moisturize at all during the day. If I got really dry I would apply a little moisturizer but only at night. I kept Aquaphor on my lips and in my nose 24/7. The bottoms of my feet got extremely dry as well, so I would moisturize and put socks on.

I also just washed my face once a day. In the morning I would splash with water, and be on my way. If you can help it at all, just try putting on a little moisturizer at night.

Let things dry up, that is what is supposed to happen, you will have better results in the end.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #20 ·
Thanks yet again.

My face soaks up moisturizer immediately in the morning and from then on it's relatively dry/normal for the rest of the day, so I am going to keep moisturizing. Dryness is a side effect of Accutane, not the reason it works, per se, so I am gonna keep at this.

If I do begin to break out I will scale back the moisturizing. But for now, the Accutane is doing a perfect job and I am very happy.

Thanks gymrat
 
1 - 20 of 23 Posts
Top